Average time to undetectable when starting treatment
Nov 24, 2003
I've been on treatment for 2+ months (FTC, Viread, Boosted Reyataz). My pretreatment VL was 40k. After 1 month on treatment, my VL dropped to 440. After 2+ months my VL is now 146. Also, my lymph nodes are still swollen, although less pronounced than when I was infected in July. I'm very nervous that my VL has not dropped to below 50, even after 2+ months of treatment and that my LN are still swollen. Are my lab results and swollen LN reasonable or would you consider an alt. treatment. I've spoken to my doc but he seems unconcerned. My primary concern is that since Viread lowers Reyataz, my drug levels may not be high enough to completely shut-down HIV replication and prevent resistance (especially in my LN). What would you recommend a patient do in this scenario.
BTW- My CD4 counts went from 297 to 587, so I'm happy about that.
Response from Dr. Wohl
I understand your concern. The good news is you have had a great result both virologically and immunologically. I think I would wait another month or so before getting too concerned about your persistent but low level viral load. Even if on recheck it is still around 100, I may not be all that worried. Some people believe this may be virus being released from latently infected cells and that this virus is not resistant to HIV drugs. If the viral load is much higher, then suboptimal suppression is a possibility. In that case, I would order a genotype to try to see if enough virus is present to look for resistance.
Drug levels can sometimes also be checked and if possible, you could ask if an atazanavir level could be obtained. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of Sex With A Prostitute
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Swollen Lymph Nodes After Performing Oral Sex Worried I Have HIV
- Thrush After Giving A Bj Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.